MAUDE Adverse Event Report: SYNTHES GMBH 2.7MM UNIVERSAL DRILL GUIDE; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH 2.7MM UNIVERSAL DRILL GUIDE; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 323.26
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the spring side of drill guide was sticky and did not accept a 2.0 drill.There was no patient or procedure involvement.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d10 (concomitant).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found no defect was noted over the spring component.Upon further inspection, it was observed that the drill sleeve 2.0 was smaller than specified for the component requirements.A dimensional analysis confirmed that the drill is shorter in length than specification.This suggests the device may have been incorrectly assembled using a drill guide of a different size, most likely caused during reprocessing, cleaning or sterilization procedures.However, without further evidence, the complete potential cause remains undetermined.Based on the identified condition, it is reasonable an assembly issue involving the 2.0 drill will be present.Additionally, evidence of spots with corrosion were noted over the surface of the device.The potential cause can be attributed to cleaning/sterilization methods.As per se_023827 rev ap, during cleaning, only use cleaning agents that are labelled for use on medical devices and in accordance with the manufacturer¿s instructions (e.G.Temperature, contact time, and rinse time).Cleaning agents with a used dilution ph of within 7¿9.5 are recommended.Highly alkaline conditions (ph >11) can damage components/devices, such as aluminum materials.Do not use saline, environmental disinfection (including chlorine solutions) or surgical antiseptics (such as iodine- or chlorhexidine-containing products).Do not use a cleaning aid that can damage the surface of instruments such as steel wool, abrasive cleaners or wire brushes.The overall complaint was confirmed as the observed condition of the 2.7mm universal drill guide would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part # 323.26, synthes lot # 3041265, supplier lot# 3041265, release to warehouse date: 03 dec 2008, supplier: (b)(4), no ncrs were generated during production.Device history review: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
2.7MM UNIVERSAL DRILL GUIDE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key23389811
Report Number8030965-2025-10694
Device Sequence Number15913720
Product Code FZX
UDI-Device Identifier10886982190796
UDI-Public(01)10886982190796(10)3041265
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number323.26
Device Lot Number3041265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/07/2025
Supplement Date Received by Manufacturer11/25/2025
11/27/2025
Initial Report FDA Received Date10/27/2025
Supplement Report FDA Received Date11/26/2025
12/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDES/SLEEVES/AIMING.
Patient SexUnknown